Mouthy!!

iVillage Member
Registered: 05-06-2003
Mouthy!!
1
Tue, 05-06-2003 - 3:21am
My son was diagnosed with ADHD about 4 years ago he is now 11. About 4 months ago we had to change doctors and she put him on Adderall XR. He was just on Adderall and it worked great. The doctor said that they are the same medicine. I am not sure about that or he is just getting older. His mouth is absolutely terrible. In otherwords he is a smart mouth all the time. I am just going crazy!! You can not get his mouth to be quiet and watch the snide remarks. He was not like this on plain Aderall. What do I do?

He comes home from school and complains that he is the only one that ever gets in trouble and the teacher and no one lieks him. Never does a good word come out of his mouth!! I am fed up and dont know what to do. Nothing and I mean nothing good comes out of his mouth at anytime. This is not my son and I dont like it at all. He has always said that he has no friends at school but if he is mouthy like this to them I can understand why?

Does anyone have any suggestions? I am pulling my hair out trying to make him happy!! Is it the medicine or is it him and we need to change medicine? Thanks for any help

iVillage Member
Registered: 05-06-2003
In reply to: crazy33
Tue, 05-06-2003 - 2:05pm
Hi, we had an experience with Concerta. My son was on Ritalin then the Dr said we could try Concerta. Well, I immediately saw a difference in his attitude. He was less patient, he would have a fit b/c he couldn't pass a computer game, he was soo emotional that he cried for every little thing. Then came the end of the day, omg he just went into a fit of rage. He was not my son, it was like he turned into someone completely different. I mean he had tantrums, but not like this. He behaved better off Concerta.

WE just tried Adderall Xr a few weks ago and he was calmer way calm, but he didn't want to eat at all and he just wanted to stay in his room. There was also a sleeping problem(didn't want to go to sleep). The teacher also said that he was more fidgety and he seemed to do better with Ritalin. So we are now back on Ritalin...I know that I have no real response. I just wanted to tell you that I know how frustrating it can be when it comes to meds. If you feel that it's the meds causing it, maybe you should go back to the other one. You could also ask the Teacher and see how he is doing.

Good luck... :-)

Perla